Alert archive / Kansas / Frost Advisories in 2018
Frost Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Apr 26, 2018, 3:28 PM CDT for 6 counties in Kansas. It took effect at Apr 27, 2018, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2018, 3:28 PM CDT (20:28 UTC)
- In effect from
- Apr 27, 2018, 4:00 AM CDT
- Expired
- Apr 27, 2018, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS73 KTOP 262028 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 328 PM CDT Thu Apr 26 2018 KSZ008-009-020-021-034-035-271300- /O.NEW.KTOP.FR.Y.0002.180427T0900Z-180427T1300Z/ Republic-Washington-Cloud-Clay-Ottawa-Dickinson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington, Abilene, and Herington 328 PM CDT Thu Apr 26 2018 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... The National Weather Service in Topeka has issued a Frost Advisory, which is in effect from 4 AM to 8 AM CDT Friday. * TEMPERATURE...Temperatures are expected to drop into the middle 30s late tonight across north central Kansas. * IMPACTS...Patchy to widespread frost will be possible in the advisory area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
588 WWUS73 KTOP 271241 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 741 AM CDT Fri Apr 27 2018 KSZ008-009-020-021-034-035-271345- /O.EXP.KTOP.FR.Y.0002.000000T0000Z-180427T1300Z/ Republic-Washington-Cloud-Clay-Ottawa-Dickinson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington, Abilene, and Herington 741 AM CDT Fri Apr 27 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures will rise quickly this morning and end the potential for frost. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Apr 26, 12:34 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 26, 12:34 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1234 PM CDT Thu Apr 26 2018 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 338 AM CDT Thu Apr 26 2018 Early this morning, surface high pressure was tracking over the outlook area behind the exiting system that brought yesterday's rain. Skies had cleared out early this morning, but satellite imagery showed scattered cirrus clouds streaming southward into the area ahead of the next cold front that will track across the CWA this afternoon. With the center of the surface high over south central KS, winds were generally light across the area, however occasional wind speeds of 5-10mph were noted in some observations. The combination of clear skies, light winds, and moisture from yesterday's rain showers supported the development of some fog early this morning, however the occasional higher wind speeds along with scattered high clouds was generally keeping this fog development patchy and predominantly focused in low-lying areas and near bodies of water. Cannot rule out some localized areas of dense fog with brief visibility reductions of near 1/4 mile at times. Due to the highly variable observations with visibilities from this patchy fog, do not feel a dense fog advisory is needed at this time. These early morning conditions also supported enough radiational cooling to drop temperatures into the mid/upper 30s to around 40 degrees from west to east over the CWA, resulting in concerns for frost development. The streaming high clouds may impact just how low temperatures drop in some locations, so frost development may very well be patchy. Will continue to monitor temp/dewpoint trends this morning, and a Frost Advisory remains in effect for portions of north central KS. As another mid-level trough dives southward across the Northern Plains, it will help to push a cold front southward across the CWA this afternoon. With limited available moisture, expect just increasing mid-level clouds with nothing more than some scattered sprinkles possible along the front. Short-range guidance shows temperatures likely rising into the mid/upper 60s by this afternoon, however the coverage and depth of the advancing cloud cover over eastern KS and then how quickly cloud cover scatters out behind the front late this afternoon across north central KS could certainly impact this temperature forecast. As surface high pressure moves into the area tonight behind the front, expect light winds and clearing skies to support another night of radiational cooling to drop temperatures possibly into the upper 30s across north central KS. As a result, will need to monitor the potential for patchy frost once again tonight in that region. .LONG TERM...(Friday through Wednesday) Issued at 338 AM CDT Thu Apr 26 2018 Temperatures are the main forecast challenge Friday into Saturday. West to northwest low-level winds bring decent warm-air advection with plenty of sun and should bring highs back into the lower to middle 70s Friday. A "back door" front sinks south across the area Friday night as a shortwave rounds the base of the upper trough over the Great Lakes. Models do vary somewhat on strength of cold- air advection, but with good insolation again expected, only have temps a category or two cooler than Friday. Upper ridge axis pushes east across the central Plains Saturday night into Sunday with modest mid-level isentropic upglide resulting in its wake. Enough of a consistent signal exists for small precip chances in the northwest Sunday morning though could only see sprinkles in dry air below 10k feet. Lee cyclogenesis brings gusty south winds by early Sunday afternoon and supports highs back in the 70s. GFS and ECMWF are in fairly good agreement with a lead wave passing over northern areas Sunday night into early Monday for another small chance for precip. Deepening lee cyclone and surface ridge into the southeast CONUS brings a windier day Monday, with continued suggestions of Advisory-level speeds. Handling of energy in the mean western CONUS upper trough differs from model-to-model and run-to-run in continued split flow, and confidence in when and where the greater precipitation chances and severe weather potential will be is not high. A modified cold front may push southeast into the area Tuesday and become nearly parallel to the upper flow suggesting a heavy rain setup, with the front potentially lingering or refocusing in the area for Wednesday. At this point, chance PoPs are in order for most of the area Tuesday through Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1232 PM CDT Thu Apr 26 2018 VFR conditions are expected through the TAF period. A weak cold front will traverse the terminals late this afternoon, shifting winds to the northwest. A brief period of wind speeds between 10 adn 15 kts is expected at MHK between 22 and 01Z this evening. Westerly winds are expected to increase to 10-15 kts at all terminals during the late morning hours Friday. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hennecke LONG TERM...65 AVIATION...Baerg
Hazardous weather outlook, Apr 26, 8:07 AM CDT, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 807 AM CDT Thu Apr 26 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-271315- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 807 AM CDT Thu Apr 26 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Severe thunderstorms are possible for the entire area Tuesday and south of Interstate 70 Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Nearby
Frost Advisories in Kansas, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.